I'm an 18 year old female and I have been on the contraceptive pill (Cerazette) for roughly 18months, perhaps slightly less.
I'm aware that side-effects can cause irregular or no bleeding at all (ie no periods) and I haven't had any bleeding at all since I started taking it but this was never a problem as it remained this way so that's fine.
But at the start of this week I started having quite bad stomach cramps which felt like period pain and was confused as I knew I didn't get periods and I didn't know why this could be happening. These got progressively worse through the week and this morning when I woke up I had very light bleeding.
What could be causing this?
This is very serious that you are having no periods since you started with this birth control.Cerazette is known to cause less bleeding but amenorrhea or stoppage of bleeding is a side effect of this drug which needs immediate evaluation.Your symptoms are suggestive of seconadary amenoorhea. Secondary amenorrhea is lack of periods for 6 or more months in a woman who has already started menstruation and who is not pregnant, breastfeeding, or in menopause.
I sincerely avise you to consult a gynecologist soon and get yourself examined.Also,if this bleeding is not found to be due to cerazette use,then polycystic ovarian disease has to be ruled out.PCOS can cause abdominal pain as well as secondary amenorrhea.
Hope this helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Hi, thanks for replying!
I hope I'm not being cheeky but my GP did mention at the time she prescribed this that some women do not bleed at all when they are on this pill. I have since mentioned it to another GP (at an appointment for something else) who didn't seem bothered about it either.
Do you recommend that I see someone else? I have had problems with my GP before (they tend to not take me seriously, treat me like a little girl etc because I look younger than my age).
I did go see a pharmacist today (wanted some advice but was unsure if it required a GP appointment (usually made for the next week anyway) and she said that stomach cramps are not mentioned as a side effect of Cerazette and said that if they don't go away in a few days I should see a GP and if it gets worse over the weekend to go to the emergency doctor at the hosptial.
Thanks for keeping me posted.As I have mentioned earlier ,your symptoms of secondary amenorrhea and abdominal cramps are pathological and not physiological.Amenorrhea is a side effect of the progesterone only pill(Cerazette) and should be evaluated immediately.
If your doctor is not taking you seriously,pls seek an appointment from another doctor preferably a gynecologist as your health is the most important.
Hope this information helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.